Anxiety About Psychiatric Medication Side Effects
I continually struggle with my anxiety concerning side effects from psychiatric medications. These side effects include insomnia, lack of appetite, increased appetite, chronic constipation, dizziness, tremor, lack of energy, and weight gain. I know I sound like the spiel they give on commercials for the side effects of psychiatric medications. But unfortunately, side effects can impact my anxiety in a variety of ways because I take medication for my chronic psychiatric conditions.
Side Effects from Psychiatric Medications May Cause Anxiety
My anxiety is influenced by these side effects from psychiatric medications in a variety of ways. Though some certainly alleviated my anxiety, such as Lorazepam (Ativan), they also caused anxiety. With that particular medication, I feared I would gain a chemical dependence on the drug, though it was great at alleviating my anxiety. It became a bit of a double-edged sword, and eventually, I stopped taking it in favor of another anti-anxiety drug.
Weigh Pros and Cons About Side Effects of Psychiatric Medications
The way I cope with anxiety from side effects of psychiatric medications is by considering the positive and negative sides of taking these medications. Below, I discuss my anxieties regarding one of the more unpleasant side effects of my psychiatric medications. I also discuss why I continue to take psychiatric medications despite side effects and the anxiety they cause.
Slavin, C. (2017, November 6). Anxiety About Psychiatric Medication Side Effects, HealthyPlace. Retrieved on 2023, November 29 from https://www.healthyplace.com/blogs/anxiety-schmanxiety/2017/11/anxiety-about-side-effects-from-psychiatric-medications
Author: Cheryl Slavin
I used to get anxiety about taking my anxiety medicine sometimes. It was mainly because I felt the dose was a little too high, but I was too nervous to say anything to anyone because I was afraid of a setback and falling back into my old anxious ways. Thankfully I did speak up and say something to my mom who told me I had to say something to my psychiatrist. She told me to slowing start decreasing the MG until I felt comfortable and over a little time I eventually started feeling better and not so anxious about BEING anxious lol.
Thanks for sharing such a piece of valuable information. Now a days we are using drugs to reduce stress. It will cause side effects like anxiety and chronic constipation etc. You have discussed some tips on how to overcome this problem.
I hear you on anxiety regarding side-effects of psychiatric medications. I've been on the same medications for several months, and they helped for awhile. But for the last month or so, my anxiety and depression have been getting really bad. So I am hoping to change medications after my next doctor appointment. While I am hopeful that a change will work, I am nervous about the side-effects. One concern is the weight gain, but another big concern of mine is how it will affect my work performance.